Jump to content
CrazyBoards.org

Recommended Posts

Hi! I just joined and this place looks really cool.  :)

 

Anyway, 2 months ago I had what the psychiatrist said was a mixed episode and was diagnosed with Bipolar 1 at the hospital. I was put on 1000mg of depakote, which made me sleep half the day away, eat everything, and also made me feel slightly dizzy. Not really dizzy, but lethargic, in a weird way. It zombified me and I had trouble concentrating, which was perfect for the exams I had to take, then I got depressed (this is around 3 weeks after starting). 

 

Okay, 2 weeks ago I went to another psychiatrist and he upped my depakote to 1500mg. I had told him how it made me feel then, but the semester had just started (I'm taking 15 credits) and I was feeling waaay better (actually I was probably hypomanic), and he didn't want to change things up. 

 

NOW the depakote is making me almost incapacitated, like I felt when I had mono at the start of last semester. I feel depressed, but it's over the fact that I can't concentrate on ANYTHING. Ugh. All my thoughts are slower - is this what you guys mean by feeling "flat"?  :wall: I've also gained 8 lbs or so since starting.

 

I suppose I should call him, but we have this 3 day weekend and I don't know what the protocol is. Will things possibly get better on depakote? I mean, I have another appointment in 3 weeks, and he recommended trying lamictal so that's what I'd probably switch to, but I don't want to make an unnecessary switch. 

 

Just looking for advice since I'm new to this whole thing with sorting through meds and balancing real life - I'm currently a week behind in school work but it's not that bad yet. I'm still skeptical about whether I'm bipolar, but it seems to be pretty clear.  Also, I love the smilies.  :f4free:

Sorry for writing a novel, too. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...